Jump to content

Intermittent .5mg-1mg klonopin - 20 pills total over 6 weeks


[Ha...]

Recommended Posts

Hello!

 

I was wondering how to proceed after taking either .5-1mg doses of klonopin intermittently, 20 pills in total - not even my full prescription, over the course of 6 weeks. I was taking as needed for anxiety/sleep after coming off my antipsychotic. I thought I was being cautious taking them this way, instead of every day, but have since learned that it was incorrect. My last doses were a 1mg Friday night, and a .5 Saturday, so about 3 days ago (before that time, about a week before). I have yet to have any real symptoms. Last night I did wake up nauseas and arms felt warm and heavy, muscles tight, but that could also be from starting back the antipsychotic as well as my extreme anxiety about what to do over the klonopin. Today I feel better. Can I just stop taking them now like I have done, or do I need reinstate and do a taper? I assume if you recommend a taper, I would need to start taking them everyday? Could I do a rapid taper since I was on so little for such a short time?

 

My Dr is of no help! I told her several times I was not comfortable taking them and wanted to try other options for sleep, but she basically said that was my only option! She is actually encouraging me to take them for my anxiety even when I protest! I knew somewhat that they were addictive which is why I was trying to limit myself, but had no understanding of dependency and how quickly that could happen until I just looked it up after stopping them! Please help me I am in a real pickle!! I have since had to reinstate the antipsychotic and will be waiting several months to stabilize and begin to slowly taper that which will already be a total nightmare! I don't know how to handle needing to do a long slow taper of both meds!

 

Thank you so much in advance!

Link to comment
Share on other sites

Hello HalpGloria, welcome to BenzoBuddies,

 

You're very wise to have done some research and wise to resist your doctors efforts to take Klonopin! Given what you've described I'm inclined to suggest you stay off the Klonopin.  I realize you may be dealing with some symptoms or like you said it could be from going back on the anti-psychotic but since you stopped for a week before taking more on Friday and Saturday I'm thinking you can just stop.

 

Yes, you may deal with symptoms but I'm hoping they'll be short lived and minor.  Just keep paying attention to how you're feeling and if you become non-functional then you might consider going back on and a taper but I hope it won't come to that.

 

I'll provide some links and areas of the forum where you can reach out to get other members opinion, we're glad you found us.

 

Pamster

 

Colorado Consortium Benzodiazepine Deprescribing Guidelines

 

Planning Your Withdrawal (Taper)

 

Withdrawal Support (during your taper)

 

The Ashton Manual

 

Link to comment
Share on other sites

Hi HalpGloria

 

I fully agree with Pamster. I think you should just stop the Klonopin. From what you describe and your intermittent use you might be able to dodge this bullet. There might be some uncomfortableness initially but it will be worth it to try and stop rather than reinstate based on your history.

Link to comment
Share on other sites

×
×
  • Create New...